Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 129, NWS Milwaukee, WI

July 25, 2005Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2005, 9:12 PM CDT for Sauk County, Wisconsin. It was in force for 78 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2005, 9:12 PM CDT (02:12 UTC)
Expired
Jul 25, 2005, 10:30 PM CDT
In force
78 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Sauk County, WI

The radar

The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 9:16 PM CDTTSTM WND DMG6 E Soldiers Grove, WIA SMALL BARN ROOF BLOWN OFF AND A POWER POLE WAS BLOWN DOWN
Jul 25, 10:12 PM CDTTSTM WND DMGBaraboo, WITREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 60 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:40 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
120 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 260212
SVRMKX
WIC111-260330-
/O.NEW.KMKX.SV.W.0129.050726T0212Z-050726T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 PM CDT MON JUL 25 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 1030 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 27 MILES NORTHWEST OF REEDSBURG TO 30 MILES WEST OF REEDSBURG
  TO 43 MILES WEST OF REEDSBURG...OR ALONG A LINE EXTENDING FROM 17
  MILES SOUTH OF TOMAH TO 14 MILES EAST OF VIROQUA TO 14 MILES NORTH
  OF BOSCOBEL...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  REEDSBURG AROUND 945 PM CDT...
  LAKE DELTON AROUND 955 PM CDT...
  WEST BARABOO AROUND 1000 PM CDT...
  BARABOO AROUND 1005 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4384 9049 4357 9071 4328 9099 4321 8989
      4339 8969 4354 8963

$$

GEHRING
7 follow-up statements
000 
WWUS53 KMKX 260215
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
915 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 13 MILES WEST OF MAUSTON TO 16 MILES NORTHWEST OF 
RICHLAND CENTER TO VIROQUA...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LA VALLE AND IRONTON BY 940 PM CDT...
  REEDSBURG BY 950 PM CDT...
  LIME RIDGE BY 955 PM CDT...
  HILL POINT AND LAKE DELTON BY 1000 PM CDT...
  PLAIN AND LOGANVILLE BY 1005 PM CDT...
  LELAND AND ROCK SPRINGS BY 1010 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4384 9049 4357 9071 4328 9099 4321 8989
      4339 8969 4354 8963

$$

HANSING
000 
WWUS53 KMKX 260226
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
926 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF LA VALLE TO 16 MILES WEST OF LIME 
RIDGE TO 30 MILES WEST OF LIME RIDGE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOGANVILLE AND LIME RIDGE BY 935 PM CDT...
  LA VALLE AND IRONTON BY 940 PM CDT...
  NORTH FREEDOM AND REEDSBURG BY 950 PM CDT...
  ROCK SPRINGS BY 955 PM CDT...
  WEST BARABOO...BARABOO AND LAKE DELTON BY 1000 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4384 9049 4357 9071 4328 9099 4321 8989
      4339 8969 4354 8963

$$

HANSING
000 
WWUS53 KMKX 260236
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
935 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
935 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF LA VALLE TO 6 MILES WEST OF LIME
RIDGE TO 20 MILES SOUTHWEST OF LIME RIDGE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LA VALLE AND IRONTON BY 940 PM CDT...
  LIME RIDGE BY 945 PM CDT...
  HILL POINT AND REEDSBURG BY 950 PM CDT...
  LOGANVILLE BY 955 PM CDT...
  ROCK SPRINGS AND LAKE DELTON BY 1000 PM CDT...
  LELAND AND PLAIN BY 1005 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN.

LAT...LON 4380 9036 4353 9061 4328 9083 4321 8989
      4339 8969 4354 8963

$$

HANSING
000 
WWUS53 KMKX 260248
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
947 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
947 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF REEDSBURG TO LIME RIDGE TO 19 MILES 
SOUTHWEST OF HILL POINT...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOGANVILLE BY 955 PM CDT...
  ROCK SPRINGS AND LAKE DELTON BY 1000 PM CDT...
  NORTH FREEDOM BY 1005 PM CDT...
  LELAND...WEST BARABOO AND PLAIN BY 1010 PM CDT...
  BARABOO BY 1015 PM CDT...

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHERN WISCONSIN.

LAT...LON 4378 9033 4353 9061 4330 9088 4321 8989
      4339 8969 4354 8963

$$

HANSING
000 
WWUS53 KMKX 260257
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
957 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
957 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WISCONSIN DELLS TO REEDSBURG TO 6 MILES SOUTHEAST OF 
RICHLAND CENTER...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH FREEDOM BY 1005 PM CDT...
  LELAND...WEST BARABOO AND PLAIN BY 1010 PM CDT...
  BARABOO BY 1015 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4372 9022 4332 9079 4321 8989 4339 8969
      4354 8963

$$

HANSING
000 
WWUS53 KMKX 260306
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1005 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
1005 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 1002 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM WISCONSIN DELLS TO 7 MILES NORTHWEST OF BARABOO TO 12 
MILES EAST OF RICHLAND CENTER...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LELAND...WEST BARABOO AND PLAIN BY 1010 PM CDT...
  BARABOO BY 1015 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4367 9006 4330 9064 4321 8989 4339 8969
      4354 8963

$$

HANSING
000 
WWUS53 KMKX 260316
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1016 PM CDT MON JUL 25 2005

WIC111-260330-
/O.CON.KMKX.SV.W.0129.000000T0000Z-050726T0330Z/
SAUK-
1016 PM CDT MON JUL 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 PM CDT FOR SAUK
COUNTY...

AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 8 MILES EAST OF WISCONSIN DELLS TO 6 MILES NORTHEAST 
OF BARABOO TO 13 MILES WEST OF PRAIRIE DU SAC...MOVING EAST AT 45 
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN SAUK COUNTY AT 1030 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4365 8995 4330 9050 4321 8989 4339 8969
      4354 8963

$$

HANSING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:45 PM CDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 25, 2:45 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
245 PM CDT MON JUL 25 2005

.DISCUSSION...FORECAST FOCUS IS ON CONVECTION TNGT...THEN ON QUIETER
WX COMING IN TMRW.

IN THE SHORT TERM...WMFNT IS LIFTING NWD THRU ERN IA...NOW NR OR
JUST S OF DBQ. FNT THEN EXTDS SEWD TO NRN OR CNTRL IN. MCV FM ERLYR
CNVTN IS SLIDING EWD ACRS SRN WI...HELPING GENERATE TSTORMS N
OF FNT NR AND S OF MSN AND JVL.

WMFNT SHUD CONTINUE TO LIFT UP THRU HERE TNGT AS PLAINS SFC LO
APCHS AND LLJ POKES INTO RGN AHD OF IT. NAM GENERATED MOST OF
THE QPF IN ADVN OF FNT OVR OUR CWA WHILE GFS IS FURTHER N. CRNT
TRENDS FAVOR NAM AND WL BE FOLLOWED.

SFC LOW STILL PROGGD TO TRACK ACRS CNTRL WI TNGT...THEN DRAG ASSOCD
CDFNT ACRS OUR RGN AFTER IT PASSES. SO SECOND HALF OF ONE/TWO
CNVTV PUNCH EXPECTED TO SWEEP THRU HERE ALG AND AHD OF FNT. STILL
LOOKS LIKE AT LEAST ONE RESULT OF ALL THIS ACTVTY WL BE HVY RAINFALL
TOTALS FOR PARTS OF CWA.

WILL KEEP A MRNG POP ON TUE...BUT GFS/NAM TAKE FRONT PRETTY FAR SOUTH
RATHER QUICKLY SO WL RESTRICT POPS LATER TUE TO SE CORNER. THINGS
THEN DRY OUT WITH COOLER AND LESS HUMID AIRMASS TAKING HOLD.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 25, 7:59 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-261000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
759 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT
THESE THUNDERSTORMS WILL BECOME SEVERE TONIGHT. THE SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS WITH A FEW TORNADOES POSSIBLE.
TORRENTIAL RAINFALL IN SOME OF THE STRONGER STORMS COULD PRODUCE
FLASH FLOODING OF LOW LYING AREAS...AND ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TONIGHT.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-261000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
759 PM CDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE NUMEROUS TONIGHT. THERE IS A SLIGHT RISK THAT
THESE THUNDERSTORMS WILL BECOME SEVERE TONIGHT. THE SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS WITH A FEW WATERSPOUTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ON TUESDAY...MAINLY DURING THE MORNING.
NO SEVERE WEATHER IS EXPECTED.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

ZAJDEL

In the hours before

Special weather statement, Jul 25, 7:04 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
704 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260035-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
704 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 CONTINUES UNTIL MIDNIGHT...

TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT FOR SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

AN AREA OF THUNDERSTORMS IN SOUTHWEST WISCONSIN NAMELY IN WESTERN
IOWA AND LAFAYETTE COUNTIES WAS MOVING NORTHEAST AT 25 MPH. THESE
STORMS WILL MOVE INTO SOUTH CENTRAL WISCONSIN AND AFFECT THE MADISON
AND JANESVILLE AREAS BETWEEN 8 AND 830 PM.

OTHER THUNDERSTORMS WERE LOCATED NORTH OF MADISON IN COLUMBIA AND
MARQUETTE COUNTIES AND IN FOND DU LAC COUNTY. THEY WERE ALSO MOVING
NORTHEAST AT 25 MPH AND WILL AFFECT GREEN LAKE...FOND DU LAC
COUNTIES THOUGH 730PM

EXPECT HEAVY RAIN AND FREQUENT LIGHTNING WITH THESE STORM AS WELL
AS THE POSSIBILITY OF TORNADOES.

KRR
Local storm report, Jul 25, 7:05 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
705 PM CDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND GST     WHITEWATER              42.83N 88.74W
07/25/2005  60 MPH           WALWORTH           WI   EMERGENCY MNGR

            THE WALWORTH COUNTY EMERGENCY MANAGER ESTIMATED 60 MPH
            WIND GUSTS AND 1/2 INCH HAIL.

&&

BORGHOFF
Special weather statement, Jul 25, 7:35 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260130-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
735 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS IN SOUTHWEST WISCONSIN ACROSS IOWA AND
LAFAYETTE COUNTIES WAS MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL
MOVE INTO SOUTH CENTRAL WISCONSIN AND AFFECT THE MADISON AND
JANESVILLE AREAS BETWEEN 8 AND 830 PM. GUSTY WINDS UP TO 40 MPH...
HEAVY RAIN...AND FREQUENT LIGHTNING IS LIKELY WITH THESE STORMS.
OTHER THUNDERSTORMS WERE LOCATED ACROSS MARQUETTE...GREEN LAKE...FOND
DU LAC...AND SHEBOYGAN COUNTIES. THEY WERE ALSO MOVING NORTHEAST AT
25 MPH AND WILL CONTINUE TO AFFECT THESE AREAS UNTIL 815 PM.

THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE THIS EVENING AS A
WARM FRONT HEADS ACROSS SOUTHERN WISCONSIN. WIDESPREAD HEAVY RAINFALL
TOTALS OF 1 TO 2 INCHES IS LIKELY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. BE ON THE LOOKOUT FOR FLASH FLOODING IN CREEKS...STREAMS...
AND URBANIZED AREAS THROUGH THE OVERNIGHT.

BORGHOFF/KRR
Special weather statement, Jul 25, 8:03 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
803 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260200-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
803 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS IN SOUTHWEST WISCONSIN...ACROSS IOWA...
DANE...LAFAYETTE...AND GREEN COUNTIES WAS MOVING NORTHEAST AT AROUND
25 MPH. THESE STORMS WILL AFFECT THE CITIES OF ARLINGTON...MADISON...
BELLEVILLE AND WATERLOO BETWEEN 8 AND 9 PM. GUSTY WINDS UP TO 35
MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

OTHER THUNDERSTORMS WERE LOCATED ACROSS MARQUETTE...GREEN LAKE...FOND
DU LAC...AND SHEBOYGAN COUNTIES. THEY WERE ALSO MOVING NORTHEAST AT
AROUND 25 MPH AND WILL CONTINUE TO AFFECT THESE AREAS UNTIL 9 PM.

THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE THIS EVENING AS A
WARM FRONT HEADS ACROSS SOUTHERN WISCONSIN. WIDESPREAD HEAVY RAINFALL
TOTALS OF 1 TO 2 INCHES IS LIKELY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. BE ON THE LOOKOUT FOR FLASH FLOODING IN CREEKS...STREAMS...
AND URBANIZED AREAS THROUGH THE OVERNIGHT.

DRH
Special weather statement, Jul 25, 8:32 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
832 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260245-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
832 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS ACROSS MARQUETTE...GREEN LAKE...COLUMBIA...
AND DANE COUNTIES COUNTIES WAS MOVING NORTHEAST AT AROUND 25 MPH.
THESE STORMS WILL AFFECT THE CITIES OF PRINCETON...MARQUETTE...FOX
LAKE...BEAVER DAM...WATERLOO...AND STOUGHTON BETWEEN 830 PM AND 915
PM. GUSTY WINDS UP TO 35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

OTHER THUNDERSTORMS WERE LOCATED ACROSS FOND DU LAC AND SHEBOYGAN
COUNTIES. THEY WERE ALSO MOVING NORTHEAST AT AROUND 25 MPH AND WILL
CONTINUE TO AFFECT THESE AREAS THROUGH 930 PM.

THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATE THIS EVENING AS A
WARM FRONT HEADS ACROSS SOUTHERN WISCONSIN. WIDESPREAD HEAVY RAINFALL
TOTALS OF 1 TO 2 INCHES IS LIKELY...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. BE ON THE LOOKOUT FOR FLASH FLOODING IN CREEKS...STREAMS...
AND URBANIZED AREAS THROUGH THE OVERNIGHT.

DRH
Special weather statement, Jul 25, 9:11 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
911 PM CDT MON JUL 25 2005

WIZ046-047-051-052-056>060-062>072-260300-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
911 PM CDT MON JUL 25 2005

...TORNADO WATCH NUMBER 682 REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHERN WISCONSIN...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM CDT TUESDAY MORNING FOR
SOUTHERN WISCONSIN...

AN AREA OF THUNDERSTORMS ACROSS NORTHERN MARQUETTE...NORTHERN GREEN
LAKE...WESTERN FOND DU LAC...NORTHERN SHEBOYGAN...DODGE...
NORTHERN JEFFERSON...AND DANE COUNTIES WAS MOVING NORTHEAST AROUND 25
MPH. THESE STORMS WILL AFFECT THE CITIES OF SPRINGFIELD
CORNERS...BERLIN...BRANDON...BEAVER DAM...DANVILLE...SUN
PRAIRIE... AND BELLEVILLE BETWEEN 908 PM AND 930 PM. GUSTY WINDS UP
TO 35 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THESE STORMS.

AT 910 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS
BEGINNING TO PUSH INTO JUNEAU...ADAMS...RICHLAND...AND CRAWFORD
COUNTIES IN SOUTHWEST WISCONSIN. THIS LINE WAS PUSHING SOUTHEAST
AROUND 45 MPH AND HAS A HISTORY OF PRODUCING WIND DAMAGE. THESE
STORMS WILL BE CAPABLE OF DAMAGING WINDS...VIVID LIGHTNING...AND VERY
HEAVY RAINS. ONE TO TWO INCHES OF RAIN ARE LIKELY WITH THIS
LINE...WITH LOCALIZED AMOUNTS OF TWO TO FOUR INCHES POSSIBLE.

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:00 PM CDTSevere Thunderstorm WarningMKXColumbia, Marquette75 min
Jul 25, 10:11 PM CDTSevere Thunderstorm WarningMKXGreen Lake46 min
Jul 25, 10:28 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk44 min
Jul 25, 10:33 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac72 min
Jul 25, 10:46 PM CDTSevere Thunderstorm WarningMKXDane74 min
Jul 25, 11:00 PM CDTSpecial Marine WarningMKX90 min
Jul 25, 11:14 PM CDTSevere Thunderstorm WarningMKXColumbia31 min
Jul 25, 11:22 PM CDTSevere Thunderstorm WarningMKXWashington53 min
Jul 25, 11:29 PM CDTSevere Thunderstorm WarningMKXSheboygan18 min
Jul 26, 12:14 AM CDTSpecial Marine WarningMKX91 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.